MAUDE Adverse Event Report: BD CARIBE LTD. NEEDLE SP S/SU 27GA 4-11/16IN WHITACRE; ANESTHESIA CONDUCTION NEEDLE

BD CARIBE LTD. NEEDLE SP S/SU 27GA 4-11/16IN WHITACRE; ANESTHESIA CONDUCTION NEEDLE
Model Number 409443
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.Device manufacture date: unknown.(b)(4).Investigation summary: bd was unable to perform a thorough investigation as no sample, lot, or batch number were provided.Investigation conclusion: bd was not able to duplicate or confirm the customer¿s indicated failure as no sample, batch, or lot code was provided.Root cause description: root cause cannot be determined at this time as no sample, batch, or lot code was provided.Rationale: complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported that the needle sp s/su 27ga 4-11/16in whitacre broke off in the patient, resulting in unexpected medical intervention and a delay in treatment.This complaint was created to capture the 3rd of 4 related incidents.The following information was provided by the initial reporter: "(b)(6) - foreign body in patient, unexpected medical intervention, delay to treatment/(b)(4), break".
 
Additional Manufacturer Narrative
The following information has been updated: b.5 describe event or problem: it was reported that the needle sp s/su 27ga 4-11/16in whitacre broke off in the patient, resulting in unexpected medical intervention and a delay in treatment.This complaint was created to capture the 3rd of 4 related incidents.The following information was provided by the initial reporter: while performing spinal anaesthesia, a 5cm to 6cm section of the spinal needle broke off inside patient¿s back.Neurosurgeon was consulted and removed foreign body under local anaesthesia.A second attempt at spinal anaesthesia was successful, and original procedure proceeded as scheduled.H3 other text : see h10.
 
Event or Problem Description
It was reported that the needle sp s/su 27ga 4-11/16in whitacre broke off in the patient, resulting in unexpected medical intervention and a delay in treatment.This complaint was created to capture the 3rd of 4 related incidents.The following information was provided by the initial reporter: while performing spinal anaesthesia, a 5cm to 6cm section of the spinal needle broke off inside patient¿s back.Neurosurgeon was consulted and removed foreign body under local anaesthesia.A second attempt at spinal anaesthesia was successful, and original procedure proceeded as scheduled.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary bd was unable to perform a thorough investigation as no sample or batch number were provided.A dhr was not performed as the lot number is "unknown" for this complaint.

Brand Name
NEEDLE SP S/SU 27GA 4-11/16IN WHITACRE
Common Device Name
ANESTHESIA CONDUCTION NEEDLE
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
Manufacturer (Section G)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos
Manufacturer Contact
brett wilko
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key11095611
Report Number2618282-2020-00108
Device Sequence Number19002033
Product Code BSP
UDI-Device Identifier30382904094431
UDI-Public30382904094431
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K091758
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number409443
Device Catalogue Number409443
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2020
Supplement Date Received by Manufacturer08/31/2022
01/03/2023
Initial Report FDA Received Date12/30/2020
Supplement Report FDA Received Date10/01/2022
01/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown